Home › Rating Schedule › Digestive System
Diagnostic Code 7338: Hernia, including femoral, inguinal, umbilical, ventral, incisional, and other (but not including hiatal)
Digestive System · 38 CFR §4.114 · All codes in this system
| Evaluation criteria | Rating |
|---|---|
| Irreparable hernia (new or recurrent) present for 12 months or more; with both of the following present for 12 months or more: | |
| 1. Size equal to 15 cm or greater in one dimension; and | |
| 2. Pain when performing at least three of the following activities: (1) bending over, (2) activities of daily living (ADLs), (3) walking, and (4) climbing stairs | 100% |
| Irreparable hernia (new or recurrent) present for 12 months or more; with both of the following present for 12 months or more: | |
| 1. Size equal to 15 cm or greater in one dimension; and | |
| 2. Pain when performing two of the following activities: (1) bending over, (2) activities of daily living (ADLs), (3) walking, and (4) climbing stairs | 60% |
| Irreparable hernia (new or recurrent) present for 12 months or more; with both of the following present for 12 months or more: | |
| 1. Size equal to 3 cm or greater but less than 15 cm in one dimension; and | |
| 2. Pain when performing at least two of the following activities: (1) bending over, (2) activities of daily living (ADLs), (3) walking, and (4) climbing stairs | 30% |
| Irreparable hernia (new or recurrent) present for 12 months or more; with both of the following present for 12 months or more: | |
| 1. Size equal to 3 cm or greater but less than 15 cm in one dimension; and | |
| 2. Pain when performing one of the following activities: (1) bending over, (2) activities of daily living (ADLs), (3) walking, and (4) climbing stairs | 20% |
| Irreparable hernia (new or recurrent) present for 12 months or more; with hernia size smaller than 3 cm | 10% |
| Asymptomatic hernia; present and repairable, or repaired | 0% |
| Note (1): With two compensable inguinal hernias, evaluate the more severely disabling hernia first, and then add 10% to that rating to account for the second compensable hernia. Do not add 10% to that rating if the more severely disabling hernia is rated at 100%. | |
| Note (2): Any one of the following activities of daily living are sufficient for evaluation: bathing, dressing, hygiene, and/or transfers. | |
Use this rating
Open the combined ratings calculator with this percentage already entered, then add your other rated conditions:
100% in the calculator 60% in the calculator 30% in the calculator 20% in the calculator 10% in the calculator 0% in the calculator
Source: eCFR Title 38, 38 CFR §4.114, current as of 2026-11-05. Criteria text is the regulatory text, reproduced verbatim for reference; it is not legal advice.